Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 225, NWS Springfield, MO

July 15, 2018Christian County, Stone County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 15, 2018, 5:24 PM CDT for Christian County, Stone County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2018, 5:24 PM CDT (22:24 UTC)
Expired
Jul 15, 2018, 6:15 PM CDT
In force
51 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Christian County, MO, Stone County, MO

The radar

The Springfield radar (KSGF), 34 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 597 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
597 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

870 
WUUS53 KSGF 152224
SVRSGF
MOC043-209-152315-
/O.NEW.KSGF.SV.W.0225.180715T2224Z-180715T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
524 PM CDT SUN JUL 15 2018

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Central Christian County in southwestern Missouri...
  Northern Stone County in southwestern Missouri...

* Until 615 PM CDT.

* At 522 PM CDT, a severe thunderstorm was located along a line from 
  near Hurley to Sparta, moving southeast at 10 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Ozark...                          Sparta...
  Crane...                          Highlandville...
  Hurley...                         Spokane...
  Christian Center...               Ponce de Leon...
  Oldfield...                       Chadwick...
  Selmore...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3685 9350 3687 9360 3692 9361 3695 9359
      3698 9354 3699 9346 3700 9333 3703 9318
      3703 9307 3699 9300 3693 9299 3689 9306
      3686 9315 3685 9334
TIME...MOT...LOC 2222Z 252DEG 8KT 3696 9333 

HAIL...<.75IN
WIND...60MPH
 
$$

Cramer
2 follow-up statements
175 
WWUS53 KSGF 152236
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
536 PM CDT SUN JUL 15 2018

MOC043-209-152315-
/O.CON.KSGF.SV.W.0225.000000T0000Z-180715T2315Z/
Christian MO-Stone MO-
536 PM CDT SUN JUL 15 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL CHRISTIAN AND NORTHEASTERN STONE COUNTIES...

At 536 PM CDT, severe thunderstorms were located along a line 
extending from near Crane to near Christian Center, moving southeast 
at 10 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Sparta...                         Highlandville...
Hurley...                         Spokane...
Christian Center...               Ponce de Leon...
Oldfield...                       Chadwick...
Selmore...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3685 9350 3689 9352 3692 9351 3696 9349
      3697 9344 3697 9335 3700 9318 3700 9309
      3698 9301 3693 9299 3689 9306 3686 9315
      3685 9334
TIME...MOT...LOC 2236Z 301DEG 10KT 3690 9347 3696 9312 

HAIL...<.75IN
WIND...60MPH
 
$$

Cramer
560 
WWUS53 KSGF 152307
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
607 PM CDT SUN JUL 15 2018

MOC043-209-152317-
/O.EXP.KSGF.SV.W.0225.000000T0000Z-180715T2315Z/
Christian MO-Stone MO-
607 PM CDT SUN JUL 15 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHRISTIAN AND
NORTHEASTERN STONE COUNTIES WILL EXPIRE AT 615 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However heavy rain
is still possible with these thunderstorms.

LAT...LON 3685 9350 3689 9352 3692 9351 3696 9349
      3697 9344 3697 9335 3700 9318 3700 9309
      3698 9301 3693 9299 3689 9306 3686 9315
      3685 9334
TIME...MOT...LOC 2307Z 270DEG 8KT 3692 9339 3698 9304 

$$

Cramer

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:44 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 15, 1:44 PM CDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
144 PM CDT Sun Jul 15 2018

...Seasonably Hot and Humid with Scattered Storms at Times...

.SHORT TERM...(This evening through Monday)
Issued at 135 PM CDT Sun Jul 15 2018

Seasonably hot and humid weather along with unsettled weather
conditions will persist heading into this coming week. Isolated
to scattered convection will be focused near the Arkansas border
through early this evening.

Activity Monday will again be most numerous across far southern
Missouri where surface convergence will be maximized and a subtle
disturbance tracks across the region.

.LONG TERM...(Monday Night through Sunday)
Issued at 135 PM CDT Sun Jul 15 2018

Periodic chances of showers and thunderstorms will continue this
week but widespread significant rainfall is not expected to
relieve drought conditions. Convection will be focused across
eastern Kansas into far southwestern Missouri Tuesday as drier
settles into the eastern Ozarks on a more easterly flow. Expect
the chance of storms to spread area wide mid to late week as a
shortwave trough moves into the region by Thursday.

Temperatures and humidity levels will be near seasonal normals.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1202 PM CDT Sun Jul 15 2018

Pilots can expect prevailing VFR conditions at area terminals
through tonight and Monday. Scattered thunderstorm development
will be focused across far southern Missouri both days with the
Branson terminal seeing the greatest chance of any storm impacts.
Otherwise scattered to broken cumulus with VFR decks can expected
during the afternoon hours.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Foster
Hazardous weather outlook, Jul 15, 2:52 PM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
252 PM CDT Sun Jul 15 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-162000-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
252 PM CDT Sun Jul 15 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited lightning risk.
  Elevated excessive heat risk.

DISCUSSION...

Isolated to scattered thunderstorms will impact the outlook area
and mainly far southern Missouri this afternoon and evening. The
primary risk with the stronger storms will be occasional
lightning and localized wind gusts to 50 mph.

Heat index values through early this evening will range from
around 100 to near 105 degrees with the hottest temperatures
across southeastern Kansas and southwestern Missouri.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There will be a limited threat of lightning daily, with the
better chance for rain around midweek when a weak front moves
through the region.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Foster

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:24 PM CDTSpecial Weather StatementSGFDouglas36 min
Jul 14, 8:14 PM CDTSpecial Weather StatementSGFOzark46 min
Jul 14, 10:06 PM CDTSpecial Weather StatementSGFOregon39 min
Jul 14, 10:19 PM CDTSpecial Weather StatementSGFDent41 min
Jul 14, 10:48 PM CDTSpecial Weather StatementSGFShannon27 min
Jul 15, 4:02 PM CDTSevere Thunderstorm WarningSGFHowell19 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.